This review of recent articles on ocular toxicology concentrates on undesirable effects on the eye induced by systemically used xenobiotics. These include color vision deficiencies or visual field deterioration related to antiepileptic drugs, elevated intraocular pressure associated with inhaled corticosteroids, retinal detachments associated with systemic corticosteroids, rifabutin- induced uveitis, cocaine-related retinal hemorrhagic lesions in utero, deferoxamine-related decreases in vision, ocular allergy to bovine-derived collagen, and a large case study of hydroxychloroquine retinotoxicity. Other publications reviewed include a controlled study showing that glucose levels do not seem to alter color vision, a report that intravenous methotrexate can reach clinically meaningful levels in the aqueous humor, and a study showing the effect of systemic pentoxifylline on ocular blood flow and diabetes. With respect to systemic effects of topical ocular medications, there was a case report of apparent systemic exposure to pilocarpine from an Ocusert (Alza Corp., Palo Alto, CA), generalized urticaria after a single application of 1% cyclopentolate, and asthma induced with topical ketorolac. Readers are reminded that no drug achieves ultimate efficacy or ultimate safety. Thus, the decision to employ a given therapy involves a physician's evaluation of its therapeutic index, that is, the ratio between efficacy and toxicity.